Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 192, NWS Morristown, TN

May 25, 2006Hamilton County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at May 25, 2006, 1:18 PM EDT for Hamilton County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 25, 2006, 1:18 PM EDT (17:18 UTC)
Expired
May 25, 2006, 1:45 PM EDT
In force
27 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

County Hamilton County, TN

The radar

The Northeast Alabama radar (KHTX), 88 km from the middle of the area, began a volume at 17:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 10:27 AM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1538 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1538 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
975 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 11:50 AM EDT, 1 hour 28 minutes earlier.

Area forecast discussion, May 25, 11:50 AM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1150 AM EDT THU MAY 25 2006

FIRST ROUND OF CONVECTION NOW EXITING THE AREA AND HAS
COOLED/STABLIZED MUCH OF THE CWA FOR NOW.  HOWEVER...SOUTHWESTERN
SECTIONS NEAR KCHA STILL REMAIN QUITE UNSTABLE AS THAT AREA ONLY HAD
SPOTTY RAINS THIS MORNING.  LI/CAPE VALUES ARE -5 DEG/1500 J/KG IN
THAT AREA.  CAP IS VERY WEAK THERE WITH CONVECTION GETTING GOING ON
THE PLATEAU.  WOULD EXPECT FURTHER DEVELOPMENT IN THE KCHA GENERAL
AREA NEXT COUPLE OF HOURS WITH STORMS MOVING TO THE EAST INTO MORE
STABLE AIR IN E TN...BUT RIGHT ALONG THE GA BORDER...STORMS COULD
PERSIST AS IT HAS STAYED DRY/UNSTABLE THERE.

WILL TRIM BACK HIGH TEMPS THIS AFTERNOON FOR KNOX/TRI-CITIES AREA AT
LEAST SLIGHTLY.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

GM
Hazardous weather outlook, May 25, 5:30 AM EDT, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
530 AM EDT THU MAY 25 2006

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-251000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-
JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-
COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE-
WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-ROANE-LOUDON-
KNOX-JEFFERSON-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-
SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-
NORTHWEST MONROE-SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-
EAST POLK-LEE-WISE-SCOTT VA-RUSSELL-WASHINGTON VA-
530 AM EDT (430 AM CDT) THU MAY 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

A WARM FRONT ACROSS THE TENNESSEE VALLEY WILL SLOWLY LIFT NORTHEAST
TODAY.  INCREASING SOUTHWEST LATER TODAY WILL TRANSPORT WARM...
MOIST...AND UNSTABLE AIR ACROSS THE REGION AND FOCUS ALONG THE
WARM FRONT TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS.  ISOLATED
SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT
WITH THE MAIN CONCERN BEING DAMAGING WINDS AND LARGE HAIL UP TO
PENNY SIZE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WEAK COLD FRONT WILL MOVE ACROSS THE REGION FRIDAY.  BREEZY
SOUTHWEST WINDS AHEAD OF THE FRONT WILL CONTINUE TO PULL
WARM...MOIST AND UNSTABLE AIR ACROSS THE TENNESSEE VALLEY AND
SOUTHERN APPALACHIANS.  AS THE WEAK FRONT MOVES ACROSS THE REGION
FRIDAY AFTERNOON AND EVENING...SCATTERED THUNDERSTORMS WILL DEVELOP.
DUE TO THE STRONG WINDS AND COOL AIR ALOFT...SOME OF THE STORMS
MAY BECOME SEVERE WITH THE MAIN CONCERN BEING LARGE HAIL AND
DAMAGING WINDS.

A RIDGE OF HIGH PRESSURE WILL BUILD ACROSS THE AREA THIS WEEKEND
ENDING THE THUNDERSTORMS CHANCES FOR SUNDAY AND MONDAY.  MORE SUMMER-
LIKE AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED FOR TUESDAY
AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND
OVERNIGHT...BUT A BETTER CHANCE EXISTS FOR FRIDAY AFTERNOON AND
EVENING.

DH

In the hours before

Local storm report, May 25, 12:13 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1213 PM EDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1048 AM     TSTM WND DMG     5 ENE TELLICO PLAINS    35.39N 84.22W
05/25/2006                   MONROE             TN   LAW ENFORCEMENT

            ONE TREE DOWN ACROSS RAFTER ROAD. REPORTED BY SHERIFFS
            DISPATCH.

&&

FERRELL
Local storm report, May 25, 1:13 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
113 PM EDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 PM     HAIL             6 ESE DUNLAP            35.34N 85.29W
05/25/2006  E0.25 INCH       SEQUATCHIE         TN   LAW ENFORCEMENT

            PEA SIZED HAIL ON HIGHWAY 111 ON LEWIS CHAPEL MOUNTAIN.
            REPORTED BY SHERIFFS DISPATCH.

&&

FERRELL

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 10:37 AM EDTSevere Thunderstorm WarningMRXMonroe, Polk23 min
May 25, 12:04 PM EDTSevere Thunderstorm WarningMRXHamilton, Sequatchie26 min
May 25, 6:58 PM EDTSevere Thunderstorm WarningMRXCampbell47 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.